MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-502
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "when implant opened there was a foreign body found in the screw hole of posterior femoral condyle of component".Operative side is right.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a triathlon femoral component was reported.The event was confirmed by material analysis report.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the reported event of ¿when implant opened there was a foreign body found in the screw hole of the posterior femoral condyle of the component¿ was confirmed.The foreign material was returned with the device and packaging.Materials analysis tested the returned foreign material but was unable to determine the exact match of the material but noted it contained polyester and polyether urethane.It was determined when reviewing the triathlon femoral cell process which included buffing wheels, fiber wheels, kimwipes, and gloves, it was found that the 250 aegis kvs4 glove used within the cell is made of similar materials.An nc was opened on 28-mar-2018 to address the complaint of foreign material in the screw hole of the posterior femoral condyle of the triathlon femoral component.While gloves used in the manufacturing process were identified as a possible source of the foreign matter, it cannot be confirmed that this is the true root cause.Further, this issue was not found to be systemic or recurring.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7454583
Report Number0002249697-2018-01219
Device Sequence Number931474
Product Code MBH
UDI-Device Identifier07613327050400
UDI-Public07613327050400
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number5515-F-502
Device Lot NumberBGR7IA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight107